MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F DL POWERPICC FT, IR 70CM NITI; LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F DL POWERPICC FT, IR 70CM NITI; LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3275355F
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw0716 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, the facility reported that during the procedure on two occasions the peel away sheath would not come apart.It was stated that the tip broke on one due to the "aggressive force" needed to peel it.No patient harm was reported.This report addresses the second event.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the tabs on the microintroducer sheath would not split was confirmed, and the cause appears to be manufacturing related.Two 5 fr microintroducers were returned for investigation.The returned samples revealed evidence of use.Blood residue remained on the products.The sheaths had not been split.One of the peel tabs was fractured, which exposed the end of the sheath that had been molded within the red tab.Impressions from what appear to be hemostats were found on the fractured tab.Hemostats were most likely used due to the high peel force required to split the tabs.An attempt was made to split the sheath that had both handles intact, but the tabs were difficult to split.

Brand Name
5F DL POWERPICC FT, IR 70CM NITI
Common Device Name
LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6227310
Report Number3006260740-2017-00002
Device Sequence Number13630909
Product Code LJS
UDI-Device Identifier00801741027970
UDI-Public(01)00801741027970(17)200229(10)REAW0716
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number3275355F
Device Lot NumberREAW0716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1